MAUDE Adverse Event Report: BIOMET 3I 3I T3 SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 5MM(D) X 5MM(L; DENTAL IMPLANT

BIOMET 3I 3I T3 SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 5MM(D) X 5MM(L; DENTAL IMPLANT
Model Number BOES505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Inflammation (1932); Pain (1994); Paresthesia (4421); Swelling/ Edema (4577)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the implant at tooth location 30 was removed due to bone fracture.Patient broke jaw in an accident.Symptoms caused by the event: pain, edema, inflammation and paresthesia.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Investigation summary the complaint reported that the implants at tooth locations 45 and 46 were removed due to bone fracture.One 3i t3 short external hex parallel walled implant, (boes505) and one 3i t3 short external hex parallel walled implant (boes605) were returned for evaluation (see images attached).Visual/physical evaluation of the as returned products identified signs of use but no apparent signs of malfunction.Functional testing could not be performed due to that nature of the devices and event.This investigation addresses the implant boes505.Dhr review was completed for the subject lot number 2018091488.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2018091488 for similar events and no other complaint was identified.Review completed utilizing keywords: 'dental: medical: bone fracture.' the customer did not submit images for the reported event.Review of appropriate documentation: documents reviewed: biomet 3i dental implant ifu (p-iis086gi), rev j - 7/31/2022.Information identified: contraindications.Per the applicable ifu, 'biomet 3i dental implants should not be placed in patients where the remaining jawbone is too diminished to provide adequate implant stability'.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was accident - per complaint description, the patient¿s jaw was broken in an accident.Therefore, based on the available information, device malfunction has not occurred.Additionally, the reported event could not be verified as the exact details of event were unknown/unverifiable.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
It was reported that the implants at tooth locations 45 and 46 were removed due to bone fracture.Patient broke jaw in an accident.Symptoms caused by the event: pain, edema, inflammation and paresthesia.

Brand Name
3I T3 SHORT EXTERNAL HEX PARALLEL WALLED IMPLANT, 5MM(D) X 5MM(L
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16743389
Report Number0001038806-2023-00728
Device Sequence Number5298160
Product Code DZE
UDI-Device Identifier00844868033639
UDI-Public(01)00844868033639(17)231003(10)2018091488
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150571
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2023
Device Model NumberBOES505
Device Catalogue NumberBOES505
Device Lot Number2018091488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight102 KG
Patient EthnicityNon Hispanic